MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via crossover approach.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.After the lesion was crossed with a jupiter fc guidewire and inflated with a 3mm non-boston scientific balloon, a 5.0mmx60mmx135cm sterling balloon catheter was advanced to pre-dilate the lesion.However, during first inflation at 6 atmospheres (atm), the balloon ruptured.An attempt was made to expand with a 5.0 x 40, 135cm mustang balloon catheter, but the balloon also ruptured during first inflation at 10 atm.The device was removed and the procedure was completed with a non-bsc device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1.Initial reporter first name- updated.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16097422
Report Number2124215-2022-55310
Device Sequence Number6816794
Product Code DQY
UDI-Device Identifier08714729757160
UDI-Public08714729757160
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0028328850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: JUPITER FC; GUIDEWIRE: JUPITER FC; INTRODUCER SHEATH: CROSSROAD 6FR; INTRODUCER SHEATH: CROSSROAD 6FR; MICRO CATHETER: EVEREST; MICRO CATHETER: EVEREST
Patient SexUnknown